Idaho, 2002

Heavy Snow in Idaho, December 26 to 27, 2002

December 26 to 27, 2002 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 26, 9:57 AM MST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 26, 9:57 AM MST, 3 hours 3 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
957 AM MST THU DEC 26 2002

TIMING OF SHORT WAVE TROUGH IN MOIST WESTERLY FLOW A BIT QUICKER
THIS MORNING PER CURRENT SATELLITE TRENDS. ASSOCIATED SURFACE LOW
PRESSURE DEVELOPING OVER THE REGION AS WELL FOR ENHANCED GRADIENT
AND SURFACE WINDS APPROACHING BREEZY CATEGORY. AS A RESULT...ZONE
FORECAST UPDATE FORTHCOMING TO INCLUDE WINDS AND ALSO FOR HIGHER
SNOW ACCUMULATIONS IN OREGON ZONE 63 AS COOP REPORTS EXCEED CURRENT
FORECAST VALUES. IN PARTICULAR...WILL BE HOISTING SNOW ADVISORY
THERE FOR 4 TO LOCALLY 6 INCH RANGE.

QUICK LOOK AT AVN MODEL COMPARISON BETWEEN 06/12Z RUNS SHOWS GOOD
CONTINUITY WITH TEMPERATURES FROM 00Z RUN WHICH JUSTIFIES
CONTINUATION OF SNOW ADVISORY TONIGHT AND WINTER STORM WATCH FOR
TOMORROW IN NORTHERN MOUNTAINS. THIS ALSO SPELLS SNOW FOR VALLEY
FLOORS THIS AFTERNOON AS 850 MB TEMPS SHOULD BE BELOW 1C EVERYWHERE
EXCEPT FURTHEST SOUTHWEST ZONES WHERE SNOW LEVEL WILL BE AROUND 4000
FEET. /CDECKER

.BOI...SNOW ADVISORY TODAY FOR MALHEUR COUNTY ABV 4500 FEET (ORZ 63)
       SNOW ADVISORY THROUGH TONIGHT FOR WEST CENTRAL/BOI MTNS
       ABV 4500 FEET (IDZ 11 AND 13)
       WINTER STORM WATCH FRIDAY FOR WEST CENTRAL/BOI MTNS ABV
       5000 FEET  (IDZ 11 AND 13).
Hazardous weather outlook, Dec 26, 6:00 AM MST, 7 hours before
IDZ011>016-028>030-ORZ061>064-271300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST THU DEC 26 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SOUTHEAST OREGON AND SOUTHWEST IDAHO MAY SEE 1 TO 3 INCHES OF SNOW
TODAY WITH 2 TO 5 INCHES OF NEW SNOW ABOVE 4500FT. FOR THE WEST
CENTRAL AND BOISE MOUNTAINS OF IDAHO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROADS ACROSS THE AREA WILL CONTINUE TO BE WET OR SNOW COVERED AS
A STRONG STORM SYSTEM BRINGS RAIN OR SNOW TO THE VALLEYS AND
MOUNTAINS OF EASTERN OREGON AND IDAHO THROUGH SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, West Central Mountains

When
December 26, 1:00 PM MST to December 27, 10:00 PM MST
Where
West Central Mountains forecast zone
Reported by
TRAINED SPOTTER
Coordinates
44.543, -116.300 (the zone’s center; the record gives no point)

moderate winter storm dropped up to 10 inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2002Every state in 2002This day in weather historyWarnings in Idaho, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327283.